Advertisement
question

What are side effects of flaxseed oil supplements?

MediGuard
MediGuard
answer

Based on information from iGuard.org, a free medication monitoring service, 6% of patients experience side effects while taking Flaxseed Oil. Some of the side effects reported by iGuard members inlcude: Headache. Please follow up with your doctor or other healthcare provider if you are experiencing any symptoms that worsen or do not go away.

Stacy Wiegman, PharmD
Stacy Wiegman, PharmD
Pharmacy
answer
Side effects of flaxseed oil include: bloating, diarrhea, gas, nausea, stomach pain, and anal leakage. Your doctor can suggest ways to alleviate these symptoms. Call your doctor right away if you experience muscle weakness or changes in heart rhythm. These may be due to a drop in potassium levels caused by flaxseed oil; lowering your dose may help. Call 911 for emergency medical help if you experience symptoms of an allergic reaction, including: difficulty breathing; tightness in your chest; itching; rash; hives; or swelling of your mouth, face, lips, or tongue.

Continue Learning about Flaxseed Oil

What drugs and foods interact with flaxseed oil supplements?
What drugs and foods interact with flaxseed oil supplements? Do not take flaxseed oil supplements wi...
More Answers
What is the difference between flaxseed oil and linseed oil?
What is the difference between flaxseed oil and linseed oil? Linseed oil may contain additives for p...
More Answers
What is the maximum recommended daily dosage for flaxseed oil?
What is the maximum recommended daily dosage for flaxseed oil? Do not take more than 3 tablespoons o...
More Answers
How does flaxseed oil treat constipation and irritable bowel?
How does flaxseed oil treat constipation and irritable bowel? An indigestible coating on flaxseed oi...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.